MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FAST-FIX 360 STRAIGHT NDL DELIVERY SY; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. FAST-FIX 360 STRAIGHT NDL DELIVERY SY; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72202467
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscus suture procedure, the fast-fix 360 straight t2 implant failed to deploy.The t1 implant was removed from the patient, and the surgery was completed using a backup device.There was no surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.During the investigation it was not possible to identify a definitive root cause; however, it was concluded that the potential causes for the reported event include (1) the application of unintended, inappropriate, or excessive force during device use, and (2) user failure to fully actuate the device during the implantation process.The risk management review confirmed that the reported failure is appropriately documented.The overall risk level is considered adequate.Therefore, no additional actions are deemed necessary at this time.H11: h2: corrected data on h6.

Brand Name
FAST-FIX 360 STRAIGHT NDL DELIVERY SY
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21287258
Report Number1219602-2025-00242
Device Sequence Number9320642
Product Code GAT
UDI-Device Identifier00885554023060
UDI-Public885554023060
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Catalogue Number72202467
Device Lot Number2104352
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown